Alert archive / Kansas / Flash Flood Warnings in 1995
Flash Flood Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 20, 1995, 4:03 AM CDT for Barber County, Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1995, 4:03 AM CDT (09:03 UTC)
- Expired
- Jul 20, 1995, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Barber County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1731 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 200905 FFWDDC KSC007-201200- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 403 AM CDT THU JUL 20 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 700 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...SOUTHERN BARBER COUNTY THUNDERSTORMS WITH HEAVY RAINFALL HAVE PERSISTED OVER SOUTHERN BARBER COUNTY SOUTH OF A LINE FROM AETNA TO HAZELTON SINCE 100 AM...AND RADAR-BASED RAINFALL ESTIMATES SUGGEST THAT LOCAL RAINFALL TOTALS OF NEAR 4 INCHES HAVE OCCURRED AROUND HARDTNER. WATER WAS REPORTED FLOWING OVER ROADWAYS AND SPILLING INTO YARDS IN HARDTNER AT 400 AM. ADDITIONAL HEAVY RAINFALL WILL OCCUR THROUGH 500 AM IN HARDTNER AND KIOWA...AND STREAMS SHOULD CONTINUE TO RISE...ESPECIALLY BIG SANDY AND DRIFTWOOD CREEKS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION IF TRAVELLING THROUGH SOUTHERN BARBER COUNTY THIS MORNING SINCE MANY COUNTY AND SECONDARY ROADWAYS LIKELY WILL BE UNDER WATER. DO NOT DRIVE INTO FLOWING WATER OF UNKNOWN DEPTH SINCE IT MAY OBSCURE WASHED OUT ROADWAYS OR BRIDGES. 01 &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:41 AM CDT, 22 minutes earlier.
Area forecast discussion, Jul 20, 3:41 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 AM CDT THU JUL 20 1995 ANALYSIS TIME HAS BEEN SOMEWHAT LIMITED THIS EVENING...AND HAVE BEEN UNABLE TO GET THE CRH EQUIPMENT TO PROVIDE GRIDDED DATA FOR EXAMINATION. MCS WHICH DVLPD THIS AFTN HAS CONTD TO PROPAGATE SEWD OUT OF THE DDC CWA... AND CAN SEE NO REASON THAT THE CONVECTIVE PTN OF THE CLUSTER WL NOT CONT TO PROPAGATE SEWD. EVENING RAOBS AND SATL IMAGERY SUGGEST THE PRESENCE OF A SHORT WAVE MOVG EWD OVR CO...AND THE CLUSTER OF CONVECTION OVR SERN CO IN ADVANCE OF THE SRN PTN OF THE WAVE HAS BEEN QUITE PERSISTENT. MID LVL CLOUDINESS HAS BEEN INCRG OVR NWRN KS AND NE IN ADVANCE OF THE WAVE...AS WELL. WOULD NOT BE SURPRISED TO SEE SOME MID LVL CLOUDINESS AND HIGH BASED CONVECTION SPREAD INTO WRN KS EARLY THIS MRNG...DSIPTG BY MID MRNG. OTRW...EXPC CLR TO PTCLDY SKIES TO PRST DURG THE DAY WTH MOST OF THE CONVECTION WELL ON THE OUTFLOW FM CURRENT CONVECTION. WNDS ARE SUFFICIENTLY CONFUSED BY EXISTING CONVECTION THAT LOCATION OF THE ACTUAL CDFNT IS SOMEWHAT DFCLT THIS MRNG...BUT VAD WNDS AND LIMITED PROFILER DATA INDICATE FAIRLY DEEP NLY FLO ACRS MOST OF SWRN KS WTH NO REAL SUGGESTION OF WEAKENING EVEN WELL BHND THE CONVECTION. THE REAL CDFNT APRS TO BE THROUGH ALL BUT THE SERN PTN OF THE DDC CWA. SLGTLY COOLER AIR WL PVL OVR THE AREA TDA THAN YDA...BUT SOMEWHAT MORE SUN SHUD REACH THE SFC. THE MODEL MAX TEMPS LOOK REASONABLE. MOIST UPSLOPE FLO THIS AFTN LIKELY WL BE SUFFICIENT TO SUPPORT SCT CONVECTION OVR THE HIGH PLAINS...SOME OF WHICH COULD MOVE INTO WRN KS THIS EVENING. LO POPS OVR THE WRN COUNTIES SEEM ADVISABLE. MOS MINIMA LOOK GOOD FOR TNGT. DDC 87/65/92 -11 GCK 87/65/93 111 EHA 88/66/93 221 LBL 88/66/93 221 HYS 85/64/92 -11 P28 90/66/95 101 01
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:33 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 31 min |
Nearby
Flash Flood Warnings in Kansas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.